Sep 05, 2012 - 5:02 pm
This is a big question. In 2002 I had plasmacytoma on T-7 and T-8. After radiation of the cancer, I was in full remission. Had to have my back rebuild so in 2003 I had back surgery and it all was very successful. In 2009, I had re-occurring plasmacytoma in a different location, this time on my right hip. After radiation of the cancer, I was advised I was in full remission in early 2010. After several months of feeling better, pain returned and in November I was diagnosed with MM (Poems). Revlimid, chemo, and stem cell were my treatment in 2011. Now I take Revlimid 10 mg daily as my maintenances treatment. Besides the high cost, there is new report of possible secondary cancer caused by the Revlimid. My main concern is the side effects. I know that they are under control but I have most of them. I’ve been on 10 mg daily for over a year. I have skin rash, diarrhea, stomach pain, nausea, tiredness, weakness, and headache, shortness of breath, back pain and ec't. They are all under control but it is very hard to do much because I’m limited by the side effects.
What is the risk if I stop? Will I feel better and get some of my strength back. I have read that many patients are taking Revlimid and don’t had any of the side effect. I’ve had my share and feel like the treatment is holding my body from healing. If this is the best it will be then I can accept it. If I can feel better and do more without the issues, I would love to have that back to that.
I’m not sure if there is an answer but any information would be great.